Jump to content

Stopping Cymbalta Cold Turkey


Guest Virgo831

Recommended Posts

Guest Virgo831

I'm almost out of Cymbalta. I just started on it about four weeks ago when I got free samples from my psychiatrist. I was suppose to wean myself off of Celexa but I've notice the Cymbalta isn't doing any better for me then the Celexa. I'm unemployed with no insurance. Cymbalta has no generic version and runs about $150 which I can't afford. Celexa does have a generic version and on my pharmacy club card I can get it for $4. I want to stop Cymbalta cold turkey but is that wise. I probably should state that I haven't had a single side effect from it at all.

Link to comment
Share on other sites

I'm almost out of Cymbalta. I just started on it about four weeks ago when I got free samples from my psychiatrist. I was suppose to wean myself off of Celexa but I've notice the Cymbalta isn't doing any better for me then the Celexa. I'm unemployed with no insurance. Cymbalta has no generic version and runs about $150 which I can't afford. Celexa does have a generic version and on my pharmacy club card I can get it for $4. I want to stop Cymbalta cold turkey but is that wise. I probably should state that I haven't had a single side effect from it at all.

You should check with your doctor on how to do it although mine acted like I was just a complainer when I told him about the withdrawals. It was kinda like..you wanted this now deal with it. I got the best info about ramping down on this web site. I have been splitting the pills for a week and I feel like total poo! My head doesn't hurt as bad as it it the second, third, fourth and fifth days but I have been taking a pain killer. I have been nauseous, zappy and now I'm itchy! I have a rash and I'm just plain sick of this! Coincidentally, I thought Cymbalta was the best thing since sliced bread when I first started taking it until I started sweating like a pig at night, getting dizzy and completely losing my libido! Just be careful!

Link to comment
Share on other sites

Hi Virgo,

I agree , best check with your doc re: cold turkey . You might experience withdrawal symptoms if stopping to suddenly.

But, having said that. I stopped Cymbalta cold turkey at the 4 week mark, because it was making my depression worse. Not one problem & no withdrwal drama ! And I felt much better the next day without it. It was like my brain was relieved & thanked me for not bombarding it with any more Cymbalta ! Like you I didn't have one side effect whilst taking it either.

Strange how our brains react/non-react to things at times? :stars:

Link to comment
Share on other sites

I too have stopped my cymbalta. I've switched to prozac in the hope to be completely psych med free.

I am now on day 7 of withdrawal. yes, even though I switched to prozac, I am still getting horrible withdrawals. although, in the past when I have stopped the meds, I would get the horrible bursts of lightening through my head. at least with supplementing in the prozac I am able to stave those off.

my worst withdrawal symptoms are:

horrible dizziness, which gets better day after day, and no, dramamine does not do a blessed thing so don't bother.

night sweats

feverish symptoms, too hot/too cold

cold sweats

diarrhea

nausea

sleeplessness

and a weird kind of muscle crawl. sort of like restless leg syndrome but all over.

general malaise

crying fits and spells

anxiety/panic

irritability

and this is with prozac supplementation!

there is a reason I chose to supplement the prozac during this phase and that was to 1. eventually be able to be totally free of psych meds. Prozac has a very long half life which will make it easier to get off. Cymbalta has such rapid and violent withdrawal symptoms because it's half life is very short.

the reason I am deciding to get off of the meds is because I have been on some form of psych med for the last 9 years along with counseling and feel that I would really like to see if I can deal without the meds. I never had any bad reactions to a psych med-I'm sorry, actually paxil was way too sedating and I gained a lot of weight, I just never felt a benefit from them. we went through the whole psych med shuffle and dosage adjustment thing to no avail so I'm done.

I'm also married and haven't had any physical desire to be with my husband since I started these meds 9 years ago. I also wonder if I am a little "numbed up" by them. I mean, it's great to not feel depressed, but I do want to experience some emotion.

anyway, as I said, I am on day 7 and the withdrawal is getting better and better each day. so my advice to people looking to stop this med is switch to a regular preferably long half life SSRI and don't bother with tapering cymbalta, it only postpones the withdrawal symptoms that are inevitable. I've tried it and ever other time i've tried tapering, I end up going back on full script because I just can't take it. I figured, if I'm going to get the withdrawal anyway, might as well save the money and just quit!

drink lots and lots of plain water or water with lemon

eat healthy because your intestines don't like this withdrawal at all!

try not to move around too fast because that's when the dizziness is the worst.

make sure you sleep at night. take a sedative if you need to it helps a lot.

if you are feeling the muscle "crawl" take aleve and warm baths

during your crying fits/panic/anxiety, try to meditate and realize this is just withdrawal right now.

do something you really enjoy as long as it doesn't make you feel sick while you do it...

and don't let the doctor try and tell you that you are getting crying fits because it's your depression sneaking in, it doesn't work like that. you are experiencing withdrawal whether they want to call it that or not. we who have been or are going through it know it's real.

it will take at least a month of being med free for our brains to start producing the right level of neurotransmitters. after a month of being med free is when you reevaluate if continuing without a med is in your best interest.

you don't all of a sudden get depressed again as soon as you stop taking a med. that's just either denial or lack of knowledge of valid withdrawal by doctors.

it's certainly no coincidence that just about all people who have been on a psych med long term experience the exact same symptoms when stopping...some doctors want to call that re emission of depression-what were we all depressed in the exact same way or something? No. it's withdrawal and this is something that needs to stopped being overlooked by the medical community and the pharmaceuticals.

now, it's entirely possible that after being med free, the depression returns. some people just need to be on a med. it's better to be on a med than constantly depressed! I figure I'll cross that bridge if and when I come to it. hopefully I can be med free, but I realize I just may not.

we shall see.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...